Syndrome of inappropriate antidiuretic hormone secretion (SIADH) in a patient with microscopic polyangiitis following low-dose intravenous cyclophosphamide: a possible pathogenic link with disease activity

Tomofumi Kiyokawa, Hironari Hanaoka, Harunobu Iida, Kana Ishimori, Yukiko Takakuwa, Yoshioki Yamasaki, Takahiro Okazaki, Shoichi Ozaki, Kimito Kawahata

Research output: Contribution to journalArticlepeer-review

1 Citation (Scopus)

Abstract

Syndrome of inappropriate antidiuretic hormone secretion (SIADH) induced by cyclophosphamide (CY) in rheumatology has been rarely described. Most reported cases developed SIADH at the first administration of high-dose CY. We report the case of a 76-year-old female with microscopic polyangiitis (MPA) who developed SIADH during the seventh course of low-dose intravenous cyclophosphamide (IVCY). Our report suggested that SIADH may be developed at any course of IVCY treatment and a process other than CY toxicity may be involved. An exacerbation of interstitial lung disease (ILD) and overexpression of inflammatory cytokines may have contributed to the development of SIADH in this case. Since the active phase of MPA might be a risk factor for SIADH, MPA patients should be evaluated for subclinical SIADH.

Original languageEnglish
Pages (from-to)177-180
Number of pages4
JournalModern Rheumatology Case Reports
Volume2
Issue number2
DOIs
Publication statusPublished - 2018 Jul 3

Keywords

  • cyclophosphamide
  • hyponatremia
  • interstitial lung disease
  • Syndrome of inappropriate antidiuretic hormone secretion
  • vasculitis

ASJC Scopus subject areas

  • Rheumatology

Fingerprint

Dive into the research topics of 'Syndrome of inappropriate antidiuretic hormone secretion (SIADH) in a patient with microscopic polyangiitis following low-dose intravenous cyclophosphamide: a possible pathogenic link with disease activity'. Together they form a unique fingerprint.

Cite this